Florida, 2025Damaging Winds and Heavy Rain in Florida, June 20, 2025
June 20, 2025 · NWS JAX · 5 events in 2 counties and zones
Southwest steering flow over a moist and unstable airmass triggered scattered pulse severe storms as the sea breezes moved inland and boundaries merged near and east of the St. Johns River basin and Highway 301 in the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest steering flow over a moist and unstable airmass triggered scattered pulse severe storms as the sea breezes moved inland and boundaries merged near and east of the St. Johns River basin and Highway 301 in the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 1:00 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 20, 1:00 PM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
200 PM EDT Fri Jun 20 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.NEAR TERM...
Issued at 149 PM EDT Fri Jun 20 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
A cold front trailing off a low pressure system near New
Brunswick is draped just off the east coast and across the
Carolinas as an upper level trough is stretched across the FL/GA
border and will slowly move east off the Atlantic coast. This
pattern has pushed drier air into the region, especially over
southeast Georgia and is starting to filter into northeast
Florida's Suwannee Valley. The drier air over southeast Georgia
has limited the development of convection to be isolated to widely
scattered showers and storms at best. Rain and storms are
expected to develop as the Atlantic and Gulf coast sea breezes
converged along the U.S. Highway 301 and I-75 corridors. A few
stronger storms may be possible along and west of US-301 that
could produce winds of 40-50 mph, along with frequent lightning
strikes and localized flooding. Daytime highs will be in the low
to mid 90s with the Atlantic sea-breeze keeping temperatures
slightly cooler along the coast.
Tonight, the drier air over southeast Georgia will continue to trickle
south into northeast Florida, thinning cloud cover out overnight
into tomorrow morning. overnight lows will dip into the low 70s
with areas along the coast staying in the mid to upper 70s.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 149 PM EDT Fri Jun 20 2025
This weekend, the convective coverage will shift inland and decrease
through as drier air wraps around the broad ridge, spanning across
the eastern US, and advects across Florida on a deep easterly flow.
An onshore steering flow will prioritize the Atlc sea breeze and
focus scattered storms along and west of the I-75 corridor where sea
breezes are expected to collide. Though the dry air in the mid and
upper levels will limit coverage, if a strong storm can overcome the
dry air and capping inversions, strong downbursts are possible with
DCAPE 1000-1500 J/kg.
Prior to any considerable convective initiation, temperatures will
warm to the 90s each day this weekend. The "cool" spot will be along
the coast where the early sea breeze should keep highs in the upper
80s, though it'll feel like 100-105 degrees.
&&
.LONG TERM...
(Monday through next Friday)
Issued at 149 PM EDT Fri Jun 20 2025
The stagnant pattern, featuring stacked ridging that extends from
the ground through the upper levels, remains intact through next
week. With the ridge centered to the north, deep onshore (easterly)
flow will keep conditions at the coast less hot compared to inland
areas. However, dry air sourced by the Saharan Air Layer lingering
across the open Atlantic will lower thunderstorm potential and
coverage considerably through next week. With deeper mixing and
abundant sunshine, air temperature readings may push to the high 90s
and potentially 100F inland next week, which may threaten a few
daily maximum temperature records.
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Fri Jun 20 2025
Showers and thunderstorms are still expected to develop as the
Atlantic and Gulf coast sea-breezes move inland and begin to
converge, but coverage is expected to be more widespread as drier
air has filtered in from the north. Higher coverage and intensity
is expected inland towards the U.S. HWY-301 and I-75 corridors in
the late afternoon so have left the TEMPO group in for GNV.
Confidence is only high enough to include vicinity coverage at
SSI. Onshore winds are increasing near the coastal terminals to
10-15 knots as the Atlantic sea-breeze moves inland, while
westerly surface winds of 5-10 knots develop at GNV by 20Z as the
Gulf coast sea- breeze crosses the terminal. Winds will be light
overnight with BR developing at VQQ and GNV in the predawn to
early morning hours. VFR conditions will prevail at all sites
after 03Z to the end of the period.
&&
.MARINE...
Issued at 149 PM EDT Fri Jun 20 2025
A cold frontal boundary has stalled across the southeastern states
today, while a weak trough preceding this front has shifted
southward across the northeast Florida waters. This trough may
develop widely scattered thunderstorms, mainly over the northeast
Florida waters into the evening. The frontal boundary will
dissipate Saturday morning as Atlantic high pressure lifts its
axis to the north of our local waters, resulting in a prevailing
onshore wind flow that will continue through next week. Only
isolated to widely scattered showers and thunderstorms are
forecast across our local waters during this time frame. Seas of 2
to 3 feet will prevail both near shore and offshore during the
next several days.
Rip Currents: Low to moderate risk at area beaches through the
weekend
&&
.FIRE WEATHER...
Issued at 149 PM EDT Fri Jun 20 2025
A deep ridge of high pressure will develop to the north over the
weekend, enhancing easterly flow (and the Atlantic sea breeze).
Isolated sea breeze thunderstorms are possible across the north-
central FL this afternoon and again Saturday with decreasing storm
chances through next week, leading to hot and dry conditions. Despite
the dry air, critical humidity is not expected. Fair dispersions are
expected this weekend but will trend toward High levels next week as
transport winds become breezy.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 94 71 92 / 0 20 10 30
SSI 75 89 77 88 / 10 20 10 20
JAX 71 93 73 92 / 20 30 10 30
SGJ 73 90 74 89 / 20 30 10 30
GNV 71 94 73 95 / 30 60 20 40
OCF 71 94 73 95 / 40 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 20, 4:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
511 PM EDT Fri Jun 20 2025
FLZ240-340-202145-
Central Marion FL-Western Marion FL-
511 PM EDT Fri Jun 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Inverness, moving north at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2897 8232 2900 8237 2908 8241 2912 8214
2896 8212 2896 8231
TIME...MOT...LOC 2111Z 167DEG 12KT 2897 8223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jun 20, 4:15 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
515 PM EDT Fri Jun 20 2025
FLZ140-240-202145-
Central Marion FL-Eastern Marion FL-
515 PM EDT Fri Jun 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
545 PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort McCoy. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Fort McCoy, Lynne, Sparr, Anthony, and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8199 2932 8183 2914 8192 2930 8217
TIME...MOT...LOC 2115Z 037DEG 2KT 2932 8197
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23Thunderstorm Wind, Marion
- When
- June 20, 4:30 PM EST
- Where
- Marion County, 1.39 mi WSW of Ft Mc Coy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.360, -81.990
County dispatch reported trees down along County Road 316. The time of damage was based on radar.
Heavy Rain, Marion
- When
- June 20, 5:24 PM EST to 6:24 PM EST
- Where
- Marion County, 0.92 mi NE of Cotton Plant
- Reported by
- Mesonet
- Coordinates
- 29.190, -82.310
A Personal Weather Station [Horsing Around - | KFLOCALA607] has received 2.14 inches of | rainfall in the past hour.
Thunderstorm Wind, Marion
- When
- June 20, 5:30 PM EST
- Where
- Marion County, 0.6 mi E of Blitchton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.280, -82.320
County dispatch reported trees down near Highway 326. The time of damage was based on radar.
Thunderstorm Wind, Putnam
- When
- June 20, 5:30 PM EST
- Where
- Putnam County, 3.45 mi N of Interlachen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -81.900
County EM reported a pump | house roof was blown off with some debris | blown across a property along North County | Road 315 in Interlachen. The time of damage | was based on radar.
Thunderstorm Wind, Putnam
- When
- June 20, 5:55 PM EST
- Where
- Putnam County, 3.01 mi NNE of Interlachen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.660, -81.880
Emergency management reported power lines were blown down near Silver Lake Drive and Carnation Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, June 20 to 21, 20253 deaths · EF5 · 49 events
- Tornadoes and Hail in North Dakota, June 20 to 21, 20251 death · 1 injured · $22 million · EF2 · 110 events
- Damaging Winds in Minnesota, June 20 to 21, 2025$16 million · 104 kt wind · 34 events
- Strong Wind in New York, June 20, 20251 death · $15,000 · 1 event
- Lightning Strike in Florida, June 20, 20251 death · 1 event
- Damaging Wind in Nebraska, June 20, 2025$80,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Minnesota, June 20 to 21, 2025$21,000 · 3 in hail · 24 events
- Excessive Heat in Nebraska, June 20 to 22, 202530 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2025$10,000 · 1 in hail · 25 events
- Excessive Heat in South Dakota, June 20 to 22, 202524 events
- Hail and Damaging Winds in South Dakota, June 20, 20253.6 in hail · 22 events
- Heat in Texas, June 20 to 24, 202521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269686, 1269692, 1269688, 1269689, 1269691.